Alert archive / Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 29, NWS Wakefield, VA

August 6, 2020Mathews County, Middlesex County, Virginia

NWS Wakefield, VA issued this flash flood warning at Aug 6, 2020, 3:50 PM EDT for Mathews County, Middlesex County, Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2020, 3:50 PM EDT (19:50 UTC)
Expired
Aug 6, 2020, 6:53 PM EDT
In force
3 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Mathews County, VA, Middlesex County, VA

The radar

The Norfolk radar (KAKQ), 80 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 5:30 PM EDTFLASH FLOOD1 Ssw North, VANUMEROUS ROADS IN MATHEWS COUNTY FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 100 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2020-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2020-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1562 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

220 
WGUS51 KAKQ 061950
FFWAKQ
VAC115-119-062300-
/O.NEW.KAKQ.FF.W.0029.200806T1950Z-200806T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
350 PM EDT Thu Aug 6 2020

The National Weather Service in Wakefield has issued a

* Flash Flood Warning for...
  Mathews County in eastern Virginia...
  Southeastern Middlesex County in eastern Virginia...

* Until 700 PM EDT.

* At 350 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Mathews, Deltaville, Blakes, Gwynn, Hartfield, Hudgins, North, 
  Redart, Cobbs Creek, Amburg, Moon, Hardyville, Cardinal, Wilton, 
  Diggs, Ruff, Soles, Stampers, Fort Nonsense and Wake.

Additional rainfall amounts of 1 to 1.5 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, country roads, farmland, and other low lying 
spots.

&&

LAT...LON 3752 7645 3761 7644 3757 7627 3755 7627
      3753 7627 3750 7625 3744 7622 3740 7622
      3741 7641 3744 7645 3745 7645 3745 7644
      3748 7645 3751 7644

FLASH FLOOD...RADAR INDICATED

$$

Poche
1 follow-up statement
173 
WGUS71 KAKQ 062253
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
653 PM EDT Thu Aug 6 2020

VAC115-119-062303-
/O.CAN.KAKQ.FF.W.0029.000000T0000Z-200806T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mathews VA-Middlesex VA-
653 PM EDT Thu Aug 6 2020

...FLASH FLOOD WARNING FOR MATHEWS AND SOUTHEASTERN MIDDLESEX 
COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

LAT...LON 3752 7645 3761 7644 3757 7627 3755 7627
      3753 7627 3750 7625 3744 7622 3740 7622
      3741 7641 3744 7645 3745 7645 3745 7644
      3748 7645 3751 7644

$$

EI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:48 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 6, 3:48 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
348 PM EDT Thu Aug 6 2020

.SYNOPSIS...
A weak surface boundary will remain near the local area through
Friday. This boundary will promote numerous opportunities for
showers and thunderstorms with locally heavy rainfall possible. High
pressure settles over the area for the weekend. Diurnal
thunderstorm chances continue early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 330 PM EDT Thursday...

Thunderstorms have initiated across areas east of I-95 in the
vicinity of old outflow from this morning's storms. Another area
of thunderstorms has developed well to our west. There have
already been a few instances of flash flooding across the VA
Northern Neck and VA Beach. The 12z/06 CAMs (and also the most
recent runs of the HRRR) continue to forecast the tstms to our
west to move into the area this evening before becoming
concentrated in a WNW-ESE fashion roughly along the I-64
corridor this evening through the first part of tonight. Tstms
are expected to slowly diminish in coverage/intensity early Fri
AM while gradually propagating southward (w/ the aforementioned
frontal boundary). Have likely PoPs in almost all areas through
this evening with highest PoPs (60-70%) shifting south/west
after 00z. Will carry slight chc-chc PoPs after 06z.

While the deep-layer flow/MBE velocities suggest that storms
will have some (slow) movement to them, FFG values are only
1-1.5"/hr in a large area from roughly Chesterfield County-
Newport News north and east to Caroline County/the VA Nrn Neck.
This is due to wet antecedent conditions mainly from TS Isaias.
In addition, flash flooding was observed in the City of Richmond
yesterday evening and FFG values are now aob 0.5"/hr here.
Given the above mentioned factors, PWs around 2", and the fact
that the latest CAMs continue to highlight the I-64 corridor in
central/ern VA for heavy rain potential this evening (HREF
neighborhood probs of ~50% for 3"/3 hr)...will keep FFA as is
(in effect through 08z/4 AM). Could also see some additional
flooding in urban areas of Norfolk/VA Beach (already have a few
flash flood reports from VA Beach), but feel the main flash
flood threat will diminish there in a few hours, so no
expansion of the FFA attm. The heavy rain potential will
continued to be mentioned in the HWO for areas not in the watch.

Lows tonight generally in the low-mid 70s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 345 PM EDT Thursday...

Upper trough currently to our west is progged to cross the area
Fri evening-Fri night. Will see one more day of scattered (to
perhaps numerous) aftn-evening tstms on Fri. Coverage of storms
is expected to be slightly less than this aftn-evening. However,
given low FFG values, the threat for flash flooding is expected
to continue. In addition, cannot rule out isolated damaging
wind gusts in the strongest storms (dynamics will be a bit
better with the trough axis approaching/crossing the region).
Have 50-60% PoPs across the area Fri aftn/evening. Tstm chances
end from west to east Fri night. Highs Fri in the mid-upper 80s.
Lows Fri night in the upper 60s-low 70s.

Upper trough axis moves offshore this weekend. However, there is
still a chc of isolated-scattered aftn/evening tstms on Sat
(especially E of I-95) as a sfc trough lingers in the vicinity
of SE VA/NE NC. Expect partly cloudy skies across most areas on
Sun as weak high pressure tries to settle into the area.
However, still cannot rule out an isolated aftn/evening tstm
(PoPs 15-20%). Highs Sat in the upper 80s. Slightly warmer on
Sun w/ highs around 90F.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 345 PM EDT Thursday...

Still looking like a more typical summertime pattern for the medium
range period (Sun night through early next week). The large scale
through much of the medium range period will feature high pressure
(at the surface and aloft) offshore of the SE CONUS coast, with weak
upper troughing remaining centered in the vicinity of the
Mississippi River Valley. This will allow for temperatures to rise
back to near/slightly above average by early next week. In addition
diurnal (mainly aftn-evening) showers/tstms are possible each day
(Mon-Thu). Will account for this with slight chc-chc PoPs.
Highs generally 89-94F with lows from around 70F to the mid 70s
through the medium range period.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 200 PM EDT Thursday...

Scattered thunderstorms have developed across ern VA and the
Lower MD Ern Shore. Given that a weakening sfc boundary will
linger over the region tonight...expect scattered to numerous
SHRAs/tstms near the TAF sites through 01-04z (could be as late
as 06z at RIC). Brief IFR/LIFR conditions and gusty winds can
be expected in the strongest tstms. Otherwise, prevailing
conditions will be VFR/MVFR through 06z. Light winds will
continue outside of any tstms. Could see some brief MVFR/IFR ST
at RIC/SBY late tonight. VFR conditions return by ~14z.

Outlook...SCT mainly diurnal SHRAs/tstms will remain possible
on Fri until a second sfc boundary/upper level trough pushes off
the coast this weekend. Still cannot rule out isolated
aftn/evening tstms Sat/Sun. Mainly VFR outside of any tstms.

&&

.MARINE...
As of 230 AM EDT Thursday...

No marine headlines today through at least this weekend. Winds this
morning are variable/onshore 5 kts or less. Waves in the bay around
a foot, and seas 2-3 ft. Winds become S/SE today 5-15 kts, and will
be southerly 5-10 kts on Friday. Waves 1-2 ft, and seas 2-3 ft today
through Friday. Winds over the northern bay and coastal waters may
briefly turn northerly early Saturday as a weak front tries to cross
the area waters, but should return to S/SE by late in the day.
Scattered convection expected both today and Friday, which could
result in short fused MWS/SMW being issued for stronger storms.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through late tonight for MDZ021>025.
NC...None.
VA...Flash Flood Watch through late tonight for VAZ048-062-064-069-
     075>078-082>086-090-509>525.
MARINE...None.

&&

SYNOPSIS...ERI
NEAR TERM...ERI
SHORT TERM...ALB/ERI
LONG TERM...ERI
AVIATION...ALB/ERI
MARINE...CMF
Hazardous weather outlook, Aug 6, 10:48 AM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1048 AM EDT Thu Aug 6 2020

MDZ021>025-VAZ048-062-064-069-075>078-082>086-090-509>525-071500-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Goochland-Caroline-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Charles City-New Kent-Gloucester-Middlesex-
Mathews-James City-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
1048 AM EDT Thu Aug 6 2020

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional showers and thunderstorms are expected Friday into Friday
night with localized heavy rainfall possible. There will remain a
threat for flooding of urban and poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ060-061-065>068-079>081-087>089-092-093-
095>100-071500-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Brunswick-Dinwiddie-
Prince George-Greensville-Sussex-Surry-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-
1048 AM EDT Thu Aug 6 2020

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, eastern Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

Showers and thunderstorms will develop this afternoon and continue
through this evening. Locally heavy rainfall is possible and could
result in flooding of urban and typically poor drainage areas. Gusty
winds are possible from stronger storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional showers and thunderstorms are expected Friday into Friday
night with localized heavy rainfall possible. There will remain a
threat for flooding of urban and poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 6, 2:15 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
215 PM EDT THU AUG 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FLASH FLOOD      2 ENE EDWARDSVILLE      37.92N 76.33W
08/06/2020                   NORTHUMBERLAND     VA   911 CALL CENTER

            FLOODING ON HACKS NECK ROAD. TIME ESTIMATED.

&&

EI
Special weather statement, Aug 6, 2:28 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
228 PM EDT Thu Aug 6 2020

VAZ078-085-520-061915-
Middlesex-Lancaster-Eastern King and Queen-
228 PM EDT Thu Aug 6 2020

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL KING AND QUEEN...
MIDDLESEX AND WESTERN LANCASTER COUNTIES...

At 228 PM EDT, a strong thunderstorm was located near Church View, or
7 miles east of King And Queen Court House, moving east at 25 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Locations impacted include...
Urbanna, Church View, Jamaica, Little Plymouth, Saluda, Nesting,
Somers, Mollusk, Senora, Slabtown, Nuttsville, Bertrand, Dragonville,
Belle Isle State Park, Millenbeck, Warner, Lively, Mascot, Velma and
Remlik.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3783 7652 3761 7645 3759 7664 3760 7665
      3759 7666 3758 7679 3759 7680 3759 7682
      3760 7682 3760 7681 3761 7682 3771 7684
      3774 7675 3773 7675 3775 7673
TIME...MOT...LOC 1828Z 254DEG 21KT 3767 7674

MR
Special weather statement, Aug 6, 2:35 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
235 PM EDT Thu Aug 6 2020

VAZ087>089-092-061915-
Surry-Sussex-Southampton-Greensville-
235 PM EDT Thu Aug 6 2020

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTH CENTRAL
GREENSVILLE...CENTRAL SOUTHAMPTON...SUSSEX AND SURRY COUNTIES...

At 234 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Elberon to near Sussex. Movement was east at
20 mph.

Wind gusts in excess of 30 mph are possible with these storms.

Rainfall amounts of 1 to 2 inches are possible with these storms.

Locations impacted include...
Emporia, Waverly, Wakefield, Surry, Purdy, Sussex, Jarratt, Dendron,
Stony Creek, Homeville, Elberon, Green Plain, Cabin Point, Rushmere,
Booth Fork, Adams Grove, Carsley, Grizzard, Bufford Crossroads and
Booker.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3675 7766 3679 7766 3719 7704 3708 7666
      3708 7669 3706 7670 3700 7685 3696 7686
      3665 7735
TIME...MOT...LOC 1834Z 260DEG 19KT 3713 7690 3689 7734

Poche
Local storm report, Aug 6, 2:45 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
245 PM EDT THU AUG 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FLASH FLOOD      DAM NECK                36.78N 75.96W
08/06/2020                   CITY OF VIRGINIA BEVA   PUBLIC

            VIDEO ON SOCIAL MEDIA NETWORK SHOWED FLASH
            FLOODING OCCURRING IN THE DAM NECK AREA OF
            VIRGINIA BEACH.

&&

EI
Special weather statement, Aug 6, 3:02 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
302 PM EDT Thu Aug 6 2020

MDZ022>024-061945-
Wicomico-Somerset-Inland Worcester-
302 PM EDT Thu Aug 6 2020

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHEASTERN
SOMERSET...WICOMICO AND NORTHWESTERN WORCESTER COUNTIES...

At 301 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Parsonsburg to 6 miles west of Fruitland.
Movement was northeast at 15 mph.

Wind gusts in excess of 30 mph are possible with these storms.

Additional rainfall amounts of 1 to 2 inches are possible with these
storms.

Locations impacted include...
Salisbury, Fruitland, Princess Anne, University Of Maryland Eastern
Shore, Salisbury University, Delmar, Hebron, Parsonsburg, Pittsville,
Willards, Mardela Springs, Whitehaven, Trinity, Eden, Longridge,
Mount Vernon, Chesapeake Heights, Powellville, Whiton and Green Hill.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3824 7535 3818 7586 3821 7585 3822 7582
      3823 7584 3825 7584 3826 7581 3826 7584
      3847 7577 3848 7569 3846 7569 3846 7568
      3845 7527
TIME...MOT...LOC 1901Z 237DEG 13KT 3842 7547 3832 7574

JM
Special weather statement, Aug 6, 3:31 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
331 PM EDT Thu Aug 6 2020

VAZ084>086-062015-
Mathews-Middlesex-Gloucester-
331 PM EDT Thu Aug 6 2020

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GLOUCESTER...
SOUTHEASTERN MIDDLESEX AND MATHEWS COUNTIES...

At 331 PM EDT, a strong thunderstorm was located over Blakes, or near
Mathews. the storm is nearly stationary.

Wind gusts in excess of 30 mph are possible with this storm.

Rainfall amounts of up to 1 inch are possible with this storm.

Locations impacted include...
Mathews, Deltaville, Gwynn, Blakes, Dutton, Diggs, Ruff, Moon, Laban,
Cobbs Creek, Cardinal, Hudgins, Wilton, Amburg, Stampers, Hardyville,
Redart, Ware Neck, Fort Nonsense and North.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3740 7640 3741 7641 3742 7644 3744 7645
      3741 7644 3740 7642 3740 7649 3741 7649
      3750 7648 3757 7641 3758 7626 3740 7623
TIME...MOT...LOC 1931Z 039DEG 1KT 3748 7639

Poche

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:08 PM EDTFlash Flood WarningAKQChesterfield, Hanover, Henrico, City of Richmond3 hr
Aug 5, 8:17 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, City of Colonial Heights, City of Richmond43 min
Aug 5, 8:37 PM EDTFlash Flood WarningAKQHenrico3 hr
Aug 5, 9:18 PM EDTSpecial Weather StatementAKQCharles City, Henrico, King and Queen, King William, New Kent42 min
Aug 6, 5:45 AM EDTSpecial Weather StatementAKQDinwiddie45 min
Aug 6, 6:28 AM EDTSpecial Weather StatementAKQDinwiddie, City of Petersburg47 min
Aug 6, 7:07 AM EDTSpecial Weather StatementAKQPrince George, City of Colonial Heights, City of Hopewell, City of Petersburg38 min
Aug 6, 10:43 AM EDTFlash Flood WatchAKQCaroline, Charles City, Chesterfield, Essex, Fluvanna, Gloucester and 22 more15 hr
Aug 6, 1:14 PM EDTAreal Flood AdvisoryAKQNorthumberland3 hr
Aug 6, 1:27 PM EDTFlash Flood WarningAKQNorthumberland3 hr
Aug 6, 1:39 PM EDTFlash Flood WarningAKQEssex, Hanover, King and Queen, King William2 hr
Aug 6, 1:49 PM EDTAreal Flood AdvisoryAKQCity of Virginia Beach3 hr
Aug 6, 2:02 PM EDTFlash Flood WarningAKQCity of Virginia Beach3 hr
Aug 6, 2:27 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth3 hr
Aug 6, 2:28 PM EDTSpecial Weather StatementAKQMiddlesex47 min
Aug 6, 2:35 PM EDTSpecial Weather StatementAKQSurry, Sussex40 min
Aug 6, 2:49 PM EDTSpecial Marine WarningAKQ41 min
Aug 6, 3:27 PM EDTSpecial Marine WarningAKQ63 min
Aug 6, 3:31 PM EDTSpecial Weather StatementAKQMathews44 min
Aug 6, 3:34 PM EDTAreal Flood AdvisoryAKQSussex3 hr
Aug 6, 3:37 PM EDTSevere Thunderstorm WarningAKQMathews, Middlesex38 min
Aug 6, 4:02 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson43 min
Aug 6, 4:10 PM EDTSpecial Weather StatementAKQAccomack50 min
Aug 6, 4:12 PM EDTSpecial Weather StatementAKQNew Kent48 min
Aug 6, 4:29 PM EDTAreal Flood AdvisoryAKQCharles City, New Kent3 hr
Aug 6, 4:32 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin43 min
Aug 6, 4:40 PM EDTAreal Flood AdvisoryAKQIsle of Wight3 hr
Aug 6, 4:44 PM EDTAreal Flood AdvisoryAKQHanover, Henrico3 hr
Aug 6, 4:48 PM EDTFlash Flood WarningAKQGloucester3 hr
Aug 6, 4:56 PM EDTAreal Flood AdvisoryAKQHenrico, City of Richmond2 hr
Aug 6, 5:04 PM EDTSpecial Weather StatementAKQHanover41 min
Aug 6, 5:14 PM EDTFlash Flood WarningAKQHenrico, City of Richmond3 hr
Aug 6, 5:15 PM EDTAreal Flood WarningAKQCity of Virginia Beach3 hr
Aug 6, 5:18 PM EDTSevere Thunderstorm WarningAKQFluvanna, Louisa42 min
Aug 6, 5:20 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Suffolk55 min
Aug 6, 5:22 PM EDTAreal Flood AdvisoryAKQNorthampton3 hr
Aug 6, 5:33 PM EDTSpecial Weather StatementAKQFluvanna42 min
Aug 6, 5:35 PM EDTSpecial Weather StatementAKQCity of Richmond40 min
Aug 6, 5:41 PM EDTAreal Flood AdvisoryAKQHanover3 hr
Aug 6, 5:43 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland15 min
Aug 6, 5:47 PM EDTSevere Thunderstorm WarningAKQHanover43 min
Aug 6, 5:49 PM EDTFlash Flood WarningAKQChesterfield, Henrico, City of Richmond3 hr
Aug 6, 5:56 PM EDTSpecial Weather StatementAKQCaroline49 min
Aug 6, 5:57 PM EDTSevere Thunderstorm WarningAKQLouisa31 min
Aug 6, 6:10 PM EDTSevere Thunderstorm WarningAKQCumberland, Goochland, Powhatan50 min
Aug 6, 6:12 PM EDTAreal Flood AdvisoryAKQAmelia, Chesterfield, Nottoway3 hr
Aug 6, 6:14 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake3 hr
Aug 6, 6:19 PM EDTSpecial Weather StatementAKQCaroline41 min
Aug 6, 6:20 PM EDTSpecial Weather StatementAKQDinwiddie40 min
Aug 6, 6:31 PM EDTSpecial Weather StatementAKQCity of Franklin59 min
Aug 6, 6:32 PM EDTSpecial Weather StatementAKQCaroline, Goochland, Louisa43 min
Aug 6, 6:47 PM EDTSpecial Weather StatementAKQPowhatan28 min
Aug 6, 6:51 PM EDTSpecial Weather StatementAKQDinwiddie39 min
Aug 6, 6:53 PM EDTAreal Flood WarningAKQMathews, Middlesex7 min
Aug 6, 6:58 PM EDTAreal Flood AdvisoryAKQCaroline, Goochland, Hanover, Louisa3 hr
Aug 6, 7:14 PM EDTSpecial Weather StatementAKQCaroline, Chesterfield, Hanover, Powhatan, City of Richmond46 min
Aug 6, 7:15 PM EDTAreal Flood AdvisoryAKQLunenburg3 hr
Aug 6, 7:28 PM EDTSpecial Weather StatementAKQAmelia, Nottoway, Prince Edward62 min

Nearby

Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.